I've now had one week of Klonopin at .25 twice a day. I still feel some anxiety and am not completely comfortable in certain situations. Tonight I am supposed to up the dose to .5 and tomorrow I will do the same in the morning. I am to try that dose for one week and make a comparison as to which dose if any is the right one for me. I see my doctor one week after that. Now here I go again putting the cart before the horse...If I don't feel the klonopin is doing the job as well as the occasional ativan did for me in the past, do you think it would be OK to go back on ativan and take it twice a day @ .5 in the morning and .5 again at night? What I'm finding with klonopin is that even though I feel tired on it, it doesn't really completely take care of the anxiety that I hoped it would. I'm wondering at the higher dose, .5, if it will just make me even more tired and do very little for the anxiety as well. When I was taking ativan, it never made me tired, it just made me calm and more relaxed which is exactly what I want. I know that it is generally prescribed for short term use because of it's addictive nature and after a while you keep needing to up it but is that always the case? Can someone take it for a long time? SSRIs just don't seem to work for me. I took remeron for about 5 years with the occasional ativan and that wasn't too bad but I always felt it was the ativan that really worked and with remeron I packed on 40 pounds. If This klonopin doesn't do the job and the consensus is that I shouldn't take ativan on a daily basis, then I will probably have to go back to the remeron with the occasional ativan and just get used to being an over-weight person. The thing is, I know I will need something that I can take probably for the rest of my life. I'm not being negative here, I'm just being realistic. I'm going for quality of life..the last thing I want to do is spend my retirement years sitting in my house doing nothing. If a little pill will help me have a full life, I'm going to take it.
It takes up to two weeks for the clonazepam to reach it's steady-state plasma level (and you are only finishing week one. Also, with any change in dosage it will need another two weeks to reach steady-state. You are judging the effectiveness of klonopin BEFORE it has even had time to reach it's effective levels. And then, before the .25 mg twice daily has reached it's peak effectiveness, you are going to up your dosage to .5 mg twice daily and then you are going to judge the effectiveness of THAT dosage before THAT dosage reaches it's effective level!
If you are needing to take ativan twice daily EVERY day, then I strongly suggest you consider sticking with clonazepam as that is it's intended usage. Ativan should be taken on a as needed basis (and as needed does not mean twice a day every day).
I guess the reason I am questioning the clonazapam is because it is a benzo. and I expected it to start working right away, unlike SSRIs which can take up to six weeks before you know the result. I really don't like this fluttering feeling that I never really had with ativan although I did have it when I wasn't on anything. It makes me feel like a panic attack is coming on...not a comfortable feeling. Also, I certainly won't be doing any driving unless the tiredness stops. I will try to be patient but I'm not loving the way I feel right now.
I have just spent, I don't know how much time going through old postings from Ryan. I've learned a lot and after 101 posts, I finally gave up and decided that I've learned all I'm going to learn about klonopin tonight. I must say, it has been a little grueling but worth the effort as it has eased my mind. I've got to be a little more patient and I'm sure I will feel better within the next couple of weeks.
Just so you know, I just started taking klonopin on Wednesday (two days ago) and I'm a little hesitant with it as well since I'm switching from ativan as needed. In fact I'm only taking 1/2 of the prescribed dose right now and only doing it once per day instead of twice while I get used to it. I think I'm going to ease into it slowly since I have a lot of anxiety with taking new meds.
Thanks for responding and helping me out with this. You have really put my mind at ease. My only questions and thoughts are: 1) Do you ever sleep? You spend so much time answering questions from people like me. 2) As a mother, I hope you aren't neglecting your studies to help us. 3) I hope you are eating properly. 4) Don't forget to take care of yourself too. Be good to yourself! You are one in a million!
Klonopin is the lesser of two evils when it comes to my body. I was given Ativan once after going to the ER and it put me into a sort of psychedelic trance and didn't do anything for my anxiety. Okay, I have to get to bed...I have no idea why I'm here at 3 o'clock in the morning.
I have an anxiety disorder and take Klonopin, but that is for panic attacks, and is not going to help everyday anxiety. For that, I take Zoloft, which is like a miracle drug. I am pretty much anxiety free for the past 7 or 8 months and am doing great with the combo of both drugs. Good Luck!
I have been on 1mg of Ativan, twice a day, for 18 months, and it works well for me. I have not developed a tolerance at all, it is still working just fine. I have GAD and my psychiatrist prescribed this drug for me and will wean me off when the time is right. I also took the same dosage of Ativan several years ago, took it for two years that time and weaned off with no problems. And I just weaned straight off the Ativan. I did not replace it with Klonopin. I think everyone reacts differently to drugs.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.